Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
144 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Why does vitamin B-12 level get low?

Answered by
Dr.
Dr. Kampana

General & Family Physician

Practicing since :2011

Answered : 699 Questions

default
Posted on Fri, 18 Oct 2019 in Internal Doctor Category
Question: Why My Vitamin B-12 is getting low ? A year ago i was Vitamin B-12 deficient (166 pg/ml).
I was prescribed to take Methycobal injection 500 mcg every week for 3 months i started feeling healthy back then.
But now its been an year , recently a month ago i checked my B-12 levels its still showing low (212 pg/ml)
What is the Problem ? Why my B-12 levels are dropping low again ?

doctor
Answered by Dr. Kampana 19 minutes later
Brief Answer:
As explained below

Detailed Answer:
Hi,

Thanks for your query.

I have gone through the details. If you are a vegetarian, you have to keep taking vitamin b12 supplementation and also after vitamin b12 injections, a daily dose of vitamin b12 tablets is given for another 3 months. Your vitamin b12 is still in the normal range. I would suggest you take tab. neurobion forte once daily for 1 month. You can take it as a course every twice a year or three times a year to maintain the level if you do not eat non veg.

I hope this answered your query.

With regards,
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Kampana 31 minutes later
Thank You madam But i eat eggs most of the times ... I used to have chicken before
but now i have stopped it .

Still could this happen
doctor
Answered by Dr. Kampana 20 minutes later
Brief Answer:
As explained below

Detailed Answer:
Hi,

Yes, it still can happen. Usually, for vitamin b12 deficiency, it is a 1-year course. After injections, you should have continued with tablets for another 3 to 6 months to build the body's reserve. I would suggest you take the above-mentioned tablet for 1 month and you can take it as a course twice this year.

I hope this answered your query.

With regards,
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Kampana 32 minutes later
Ok understood thank you madam
doctor
Answered by Dr. Kampana 0 minute later
Brief Answer:
Welcome.

Detailed Answer:
Hi,

You are welcome.

With regards,
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on